Alert archive / Texas / Wind Advisories in 2013
Wind Advisory 4, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Feb 10, 2013, 12:08 PM CST for Cameron County, Texas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2013, 12:08 PM CST (18:08 UTC)
- Expired
- Feb 10, 2013, 3:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Brownsville, TX
County Cameron County, TX
The radar
The Brownsville radar (KBRO), 27 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 6.1 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1050 J/kg
- Mixed-layer CIN
- -404 J/kg
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 339 m²/s²
- 0-3 km storm-relative helicity
- 487 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
437 WWUS74 KBRO 101808 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1208 PM CST SUN FEB 10 2013 ...STRONG SOUTH WINDS CONTINUE ACROSS SOUTHERN PORTIONS OF CAMERON COUNTY... .A STRONG PRESSURE GRADIENT ACROSS THE EASTERN PORTIONS OF THE RIO GRANDE VALLEY CONTINUES TO PRODUCE STRONG SOUTH WINDS ACROSS THE SOUTHERN PORTIONS OF CAMERON COUNTY EARLY THIS AFTERNOON. TXZ255-257-102100- /O.NEW.KBRO.WI.Y.0004.130210T1808Z-130210T2100Z/ INLAND CAMERON-COASTAL CAMERON- INCLUDING THE CITIES OF...BROWNSVILLE...HARLINGEN...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 1208 PM CST SUN FEB 10 2013 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. * WINDS...SOUTH WINDS 25 TO 30 MPH WITH GUSTS 35 TO 40 MPH. * TIMING...THESE STRONG SOUTH WINDS WILL CONTINUE FOR ANOTHER HOUR OR TWO BEFORE DIMINISHING THIS AFTERNOON. * IMPACT...LOOSE OBJECTS LIKE TRASH CANS...LAWN FURNITURE...AND PORTABLE BASKETBALL GOALS WILL BE BLOWN OVER. HIGH PROFILE OR LIGHT WEIGHT VEHICLES WILL BE DIFFICULT TO DRIVE...ESPECIALLY ON BRIDGES OR OVERPASSES AND IN CROSS WINDS. INDIVIDUALS WORKING ABOVE GROUND LEVEL...SUCH AS ROOFERS OR THOSE ON LADDERS...WILL HAVE DIFFICULTY MAINTAINING BALANCE IN THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. && $$ CASTILLO
1 follow-up statement
302 WWUS74 KBRO 102107 AAA NPWBRO URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 307 PM CST SUN FEB 10 2013 ...WINDS IMPROVING WITHIN CAMERON COUNTY... .SURFACE OBSERVATIONS INDICATE THAT PREVIOUSLY STRONG WINDS ACROSS CAMERON COUNTY HAVE DIMINISHED TO MODERATE LEVELS...AND THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. TXZ255-257-102215- /O.EXP.KBRO.WI.Y.0004.000000T0000Z-130210T2100Z/ INLAND CAMERON-COASTAL CAMERON- INCLUDING THE CITIES OF...BROWNSVILLE...HARLINGEN...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 307 PM CST SUN FEB 10 2013 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY FOR CAMERON COUNTY HAS BEEN ALLOWED TO EXPIRE AT 3 PM CST THIS AFTERNOON...AS THE APPROACH OF A WEAK COLD FRONT HAS RESULTED IN WINDS DIMINISHING BELOW WIND ADVISORY CRITERIA. $$ TOMASELLI
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Feb 10, 11:25 AM CST, 43 minutes earlier.
Area forecast discussion, Feb 10, 11:25 AM CST, 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1125 AM CST SUN FEB 10 2013
.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
&&
.AVIATION...SATELLITE IMAGES AND SURFACE OBSERVATIONS INDICATE
CLOUDS ACROSS THE NORTHERN AND WESTERN PORTIONS OF THE CWA EARLY
THIS AFTERNOON AS A COLD FRONT CONTINUES TO MOVE INTO DEEP SOUTH
TEXAS. CEILINGS WERE NEAR 1700FT AT KAPY TO NEAR 1900FT AT KHBV.
VISIBILITIES WERE NEAR 5SM WITH HAZE AT KEBG. MVFR CONDITIONS WILL
DEVELOP ACROSS THE SOUTHERN AND EASTERN PORTIONS OF THE CWA LATE
THIS AFTERNOON INTO THE EVENING AS THE FRONT CONTINUES TO MOVE
SOUTHEAST. CEILINGS AND VISIBILITIES WILL APPROACH IFR CONDITIONS
TONIGHT AS MOISTURE POOLS ALONG THE FRONT WHICH WILL STALL ACROSS
THE LOWER TEXAS COAST AND THE RIO GRANDE VALLEY THIS EVENING.
&&
.PREV DISCUSSION... /ISSUED 1052 AM CST SUN FEB 10 2013/
DISCUSSION...UPDATED FOR LATEST MARINE DISCUSSION BELOW.
MARINE...SEAS WERE NEAR 6 FEET WITH SOUTH WINDS NEAR 16 KNOTS AT
BUOY020 LATE THIS MORNING BUT WINDS WERE HIGHER ACROSS THE LOWER
TEXAS COAST AS THE PRESSURE GRADIENT REMAINS TIGHT ACROSS THE
COASTAL WATERS. WINDS SHOULD DIMINISH THIS AFTERNOON AS THE
PRESSURE GRADIENT WEAKENS WITH AN APPROACHING COLD FRONT FROM THE NORTH.
PREV DISCUSSION... /ISSUED 502 AM CST SUN FEB 10 2013/
DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
AVIATION...SCT-BKN MVFR STRATUS HAS MAINLY AFFECTED KHRL AND KMFE
BUT HAS BEEN POSITIONED NORTH OF KBRO. EXPECT INTERMITTENT
REDUCTION IN CIG TO MVFR THROUGH THE MID MORNING HOURS WHEN A
RETURN TO VFR CONDS IS EXPECTED. WINDS WILL DECREASE FROM WEST TO
EAST TODAY AS WELL. MOISTURE RETURNS AFTER SUNSET WITH A RETURN TO
MVFR CONDS AND QUITE POSSIBLY IFR CONDS BY THE LATE EVENING HOURS.
PREV DISCUSSION... /ISSUED 322 AM CST SUN FEB 10 2013/
SHORT TERM /TODAY THROUGH MONDAY/...WATER VAPOR IMAGERY SHOWS
MID LEVEL DISTURBANCE OVER THE HIGH PLAINS WITH THE MODELS PROGGED
TO MOVE THIS FEATURE NORTHEASTWARD ACROSS THE GREAT LAKES THROUGH
THE PERIOD. SFC LOW WILL FOLLOW THE SAME TRACK AND DRAG A COLD
FRONT INTO DEEP SOUTH TEXAS THIS AFTERNOON. WITH DYNAMICS ALOFT
QUICKLY MOVING AWAY FROM IT...THE FRONT WILL STALL ACROSS OUR
AREA. THUNDERSTORMS ACROSS CENTRAL/NORTHERN TEXAS CURRENTLY WILL
MOVE EASTWARD AND NOT AFFECT THE CWA. WILL BE MAINLY LOOKING FOR A
DRY FORECAST TODAY WITH CLOUDS DECREASING ALONG WITH THE GUSTY
WINDS. MIXING TODAY WILL ALLOW TEMPERATURES TO RISE INTO THE
MIDDLE/UPPER 80S ACROSS MOST OF THE CWA NEAR 90 DEGREES ACROSS THE
MIDDLE VALLEY. OF COURSE A LITTLE COOLER CLOSER TO THE COAST.
ON MONDAY A WEAK DISTURBANCE MOVES THROUGH THE AREA AND WITH THE
FRONT ACROSS THE AREA AS WELL...THIS MAY BE ENOUGH TO FIRE OFF A
COUPLE OF SHOWERS. SOUTHWESTERLY LOW/MID LEVEL FLOW WILL CONTINUE TO
STRENGTHEN THE CAP IN PLACE AND CONFIDENCE IS LOW SO WILL KEEP
SLIGHT CHANCE POPS FOR NOW ON MONDAY. CLOUDS WILL INCREASE AHEAD OF
THIS FEATURE WHICH WILL KEEP HIGHS ON MONDAY IN CHECK IN THE UPPER
70S TO LOWER 80S.
LONG TERM /MONDAY NIGHT THROUGH SATURDAY NIGHT/...A SIGNIFICANT
SECONDARY SHORT WAVE TROUGH WILL DIG INTO THE BASE OF THE MAIN WAVE
OVER THE SOUTHWEST UNITED STATES MONDAY...MORE SPECIFICALLY THE FOUR
CORNERS AREA. BY MONDAY NIGHT THE SHORT WAVE WILL BE EJECTING EAST
OVER THE TEXAS PANHANDLE AND OKLAHOMA. THE PREFERRED MODEL WITH THE
FEATURE WAS THE 00Z ECMWF...AND THUS BLENDED THAT IN WITH THE GFS
AND THE INHERITED FORECAST. SMALL CHANGES OF MINOR SIGNIFICANCE WERE
NOTED WHEN BLENDING IN THE ECMWF. AS THE TROUGH EJECTS EAST INTO
THE LOWER MISSISSIPPI VALLEY...A LOW LATITUDE TRAJECTORY MARITIME
POLAR AIR MASS WILL ARRIVE TUESDAY AFTERNOON FROM THE WEST...BRINGING
A BRIEF CLEARING BUT THEN A WEAK OVER RUNNING SCENARIO. RIDGING WILL
BUILD OVER THE WEST...AND WILL PUSH ANOTHER MARITIME POLAR AIR MASS
OUT OF THE PACIFIC NORTHWEST FROM MID TO LATE WEEK. A COLD FRONT
WILL EVENTUALLY PUSH THROUGH THE CWA FRIDAY NIGHT INTO SATURDAY...
WITH THE THREAT OF RAIN...BUT THE FOLLOW ON DRIER AIR FILTERING IN
FROM THE WEST WILL MAKE FOR A DRY... SUNNY...CHAMBER OF COMMERCE
WEEKEND. TEMPS WILL BE WARMER THAN NORMAL INITIALLY...BUT AFTER
TUESDAY AND THE ARRIVAL OF THE FIRST NEW AIR MASS...TEMPS WILL BE
NEARER TO NORMAL.
MARINE...
TODAY THROUGH MONDAY...WINDS OVER THE LOWER TEXAS COASTAL WATERS
WILL DECREASE THROUGH THE DAY TODAY AND WILL BE LIGHT TO MODERATE
ON MONDAY AS A WEAK COLD FRONT MOVES SOUTHWARD AND STALLS ACROSS
THE AREA. SEAS WILL ALSO DECREASE INTO MODERATE LEVELS THROUGH THE
PERIOD AS WELL. AFTER THIS MORNING...NO ADVISORY LEVEL CONDITIONS
EXPECTED THE REST OF THE PERIOD.
MONDAY NIGHT THROUGH THURSDAY NIGHT...A REMNANT FRONTAL BOUNDARY
WILL LIE ACROSS THE MARINE AREAS MONDAY NIGHT. FRESH NORTHEAST TO
EAST NORTHEAST WINDS WILL DOMINATE THE NORTHWEST GULF...WITH MDT
SEAS IN PLAY. WINDS WILL ONLY BE MODERATE EAST TO THE SOUTH OF THE
BOUNDARY AND OVER MOST OF THE LOWER TEXAS COAST. SHOWERS MAY ALSO
DRIFT SOUTHWEST INTO THE AREA ON THE NORTHEAST FLOW. BROAD RIDGING
OVER THE LOWER MISSISSIPPI VALLEY WILL GIVE WAY TO A SHORT WAVE
TROUGH EJECTING EAST FROM THE FOUR CORNERS REGION. DOWNSTREAM LOW
PRESSURE OVER WEST TEXAS WILL SHIFT MARINE WINDS TO SOUTHEAST MONDAY
NIGHT WHILE THE TROUGH WILL SCOOT EAST INTO OKLAHOMA. MARITIME POLAR
AIR MOVING OUT OF THE EAST PACIFIC ON A LOW LATITUDE TRAJECTORY WILL
ARRIVE LATE TUESDAY...PUSHING OUT INTO THE GULF WITH BREEZY NORTH
WINDS AND A LIKELY SMALL CRAFT ADVISORY. HIGH PRESSURE WILL SPREAD
OUT OVER THE LOWER TEXAS COAST ON WEDNESDAY WITH WEAKER NORTHEAST
WINDS WITH SEAS NEVER REALLY GETTING ABOVE FOUR TO FIVE FEET. NORTH
WINDS WILL INTENSIFY THURSDAY AND THURSDAY NIGHT AS A LARGER SCALE
MODIFIED MARITIME POLAR AIR MASS WITH PACIFIC NORTHWEST ORIGIN MOVES
IN AND SPREADS OUT...BRINGING SCEC STRENGTH NORTHEAST WINDS.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL NOON CST TODAY FOR GMZ170-175.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 2 PM CST THIS AFTERNOON FOR
GMZ130-132-135.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
61/63/VEGAHazardous weather outlook, Feb 10, 10:54 AM CST, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1054 AM CST SUN FEB 10 2013 TXZ248>257-111700- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1054 AM CST SUN FEB 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ELEVATED RIP CURRENT RISK FOR AREA BEACHES MONDAY THROUGH WEDNESDAY AND ONCE AGAIN FRIDAY THROUGH SATURDAY. ENHANCED WILDFIRE GROWTH AND SPREAD POTENTIAL TUESDAY AFTERNOON AND ONCE AGAIN ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-111700- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1054 AM CST SUN FEB 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. SMALL CRAFT ADVISORY CONDITIONS OVER THE LAGUNA MADRE THROUGH 2 PM AND OVER THE GULF WATERS FROM 20 TO 60 MILES EAST OF PADRE ISLAND THROUGH 12 NOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SMALL CRAFT ADVISORIES ARE POSSIBLE TUESDAY NIGHT INTO WEDNESDAY. SMALL CRAFT ADVISORIES ARE POSSIBLE ONCE AGAIN ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CASTILLO
In the hours before
Special weather statement, Feb 10, 11:09 AM CST, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1109 AM CST SUN FEB 10 2013 TXZ255-257-101915- INLAND CAMERON-COASTAL CAMERON- INCLUDING THE CITIES OF...BROWNSVILLE...HARLINGEN...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 1109 AM CST SUN FEB 10 2013 ...STRONG SOUTH WINDS CONTINUE ACROSS PORTIONS OF CAMERON COUNTY LATE THIS MORNING... STRONG SOUTH WINDS OF 20 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH WILL CONTINUE ACROSS PORTIONS OF CAMERON COUNTY LATE THIS MORNING. THESE WINDS WILL BEGIN TO DIMINISH IN THE NEXT COUPLE OF HOURS AS A COLD FRONT APPROACHES THE RIO GRANDE VALLEY THIS AFTERNOON. A WIND ADVISORY MAY NEED TO BE ISSUED IF THESE WINDS CONTINUE TO INCREASE. CASTILLO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 8:34 AM CST | Small Craft Advisory | BRO | 3 hr | |
| Feb 10, 10:43 AM CST | Small Craft Advisory for Winds | BRO | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.